MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF; SCREW
Model Number 25-772-11-91
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The locking screw sheared off as it was being torqued in.Broke at the bone level and was left in the patient.No other issues.The rest of the plate was fixated without complication.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the returned product.Tensile cracks were observed under the stereo microscope.Further investigation determined that there was no indication of material or manufacturing defects observed.The product device history records were also reviewed based on the lot number provided, and no anomalies were found.The results of the investigation have concluded that the root cause for the breakage was due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE CMF
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6449192
Report Number9610905-2017-00037
Device Sequence Number13608422
Product Code MQN
UDI-Device Identifier00888118045744
UDI-Public(01)00888118045744
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K032442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-772-11-91
Device Lot Number33172716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2017
Supplement Date Received by Manufacturer03/05/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR